Hail, Orange
- When
- June 6, 10:45 PM EST
- Where
- Orange County, 0.26 mi N of Ocoee
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.574, -81.530
Dime size (0.75 inch) hail fell briefly within Ocoee.
An isolated storm intensified to severe levels and produced dime size hail over Orange County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
An isolated storm intensified to severe levels and produced dime size hail over Orange County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 6, 8:38 PM EST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 938 PM EDT SAT JUN 6 2009 .DISCUSSION... STORMS TODAY REMAINED ACTIVE INTO THE EARLY EVENING WITH LOW PRES ALOFT OVER REGION AND BOUNDARY-RICH ENVIRONMENT WITH NUMEROUS COLLISIONS BETWEEN OUTFLOWS/SEA/LAKE BREEZE BOUNDARIES. SOME STRONG/MARGINAL SVR STORMS OCCURRED WITH HAIL UP TO PENNY SIZE/WINDS G45 MPH. ALSO SOME LOCALLY HEAVY RAIN ACROSS EC OSCEOLA THRU SRN BREVARD CO WITH PERSISTENT CELLS. RECORD RAINFALL FOR THIS DATE (ALTHOUGH NOT AN UNUSUALLY HIGH AMOUNT FOR THIS TIME OF YEAR) OCCURRED AT THE MLB AIRPORT WITH 1.94 INCHES THRU 9 PM (PREVIOUS RECORD WAS 1.57 IN 2007). ACTIVITY HAS BECOME ISOLATED AND WILL TRIM POPS DOWN ACCORDINGLY THROUGH THE OVERNIGHT HOURS. NOT GOING TO REMOVE MENTIONABLE VALUES COMPLETELY SINCE ADDITIONAL VORT ENERGY ROTATING THROUGH TROF MAY AID IN A FEW CELLS REDEVELOPING THROUGH THE OVERNIGHT HOURS. WILL ALSO NUDGE MIN TEMPS DOWN A BIT SINCE DEW POINT READINGS HAVE FALLEN INTO MID/UPPER 60S SOME AREAS WITH TEMPS ALREADY IN THE LOWER 70S. && .AVIATION...VFR OUTSIDE A FEW MVFR REDUCTIONS DUE TO ISOLD SHRA OVERNIGHT AND SOME LOCALIZED MIFG/BR OVER INLAND SITES FROM 08Z-12Z. && .MARINE...ONLY A FEW TWEAKS TO PRECIP WORDING OVERNIGHT. REST OF PACKAGE ON TRACK. (PREVIOUS) SLOWLY DEPARTING UPR LOW WILL CONTINUE TO PRODUCE ACTIVE WEATHER OVER LAND AREAS WITH STORMS PUSHING OFFSHORE IN THE AFTERNOON SUN-MON. RIDGING FORECAST TO REBUILD OVER THE AREA WED AND THU RESULTING IN ONSHORE FLOW AGAIN. WINDS BECOME MORE EASTERLY THU AS RIDGE AXIS MIGRATES OVER NORTH FLORIDA. WINDS 15 KNOT OR LESS WITH SEAS 4 FEET OR LESS. BOATERS ON BOTH THE ATLANTIC WATERS AND LAKES-RIVERS ON THE MAINLAND SHOULD KEEP AN EYE TO THE WESTERN SKY FOR APPROACHING WEATHER THIS AFTERNOON THROUGH SUNDAY. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && GLITTO/MOSES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 335 AM EDT SAT JUN 6 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 335 AM EDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...INCREASING THREAT FOR SEVERE STORMS TODAY... ...THUNDERSTORM IMPACT... AN UPPER LEVEL TROUGH EXTENDING FROM THE EASTERN GULF OF MEXICO INTO NORTH FLORIDA WILL SLOWLY DROP SOUTHEASTWARD TODAY THROUGH TONIGHT. A DEEP LAYER SOUTHWEST FLOW OF MOISTURE COUPLED WITH A FAVORABLE UPPER LEVEL LIFT ASSOCIATED WITH THE TROUGH WILL PRODUCE NUMEROUS LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA FROM LATE THIS MORNING THROUGHOUT THE AFTERNOON AND EARLY EVENING. THE STORMS WILL MOVE NORTHEAST AT 20 TO 25 MPH...AND DUE TO THE PRESENCE OF COOL AIR ALOFT...WITH HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING WILL ACCOMPANY THE STRONGEST STORMS...ALONG WITH TORRENTIAL RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE. PERSONS IN EAST CENTRAL FLORIDA SHOULD MONITOR THE WEATHER CLOSELY TODAY. AT THE FIRST SIGN OF THREATENING WEATHER...HALT ANY OUTDOOR ACTIVITY AND HEAD INDOORS. DEATHS AND INJURIES FROM LIGHTNING STRIKES INCREASE MARKEDLY IN JUNE. DONT BECOME A STATISTIC ...MARINE THUNDERSTORM GUST IMPACT... AGAIN TODAY...ANY STORMS THAT FORM OVER LAND WILL PUSH RAPIDLY NORTHEAST ACROSS THE INTRACOASTAL WATERWAY AND NEAR SHORE ATLANTIC DURING THE AFTERNOON AND EARLY EVENING. STRONG GUSTY WINDS IN EXCESS OF 35 KNOTS...LOCALLY HIGHER SEAS...FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS... AND THERE IS THE THREAT FOR ISOLATED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COVERAGE OF SHOWERS AND LIGHTNING STORMS WILL REMAIN HIGHER THAN NORMAL ON SUNDAY AS THE UPPER LEVEL TROUGH REMAINS OVERHEAD. THE CHANCE FOR SHOWERS AND STORMS WILL RETURN TO NORMAL THROUGHOUT NEXT WEEK AS A HIGH PRESSURE RIDGE GRADUALLY BUILDS ACROSS FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 634 PM EDT SAT JUN 6 2009 FLZ045-053-062315- ORANGE-OSCEOLA- 634 PM EDT SAT JUN 6 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN ORANGE COUNTY... CENTRAL OSCEOLA COUNTY... AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES SOUTH OF HARMONY...MOVING NORTH AT 15 MPH. THE STORM WILL BE...NEAR HOLOPAW AT 640 PM EDT. OVER US 192 AT 645 PM...NEAR HARMONY AT 650 PM EDT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. BRIEF PEA TO DIME SIZED HAIL MAY ALSO BE POSSIBLE. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SHELTER INDOORS UNTIL THE STORM PASSES. MOSES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 739 PM EDT SAT JUN 6 2009 FLZ141-070000- COASTAL VOLUSIA COUNTY- 739 PM EDT SAT JUN 6 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN VOLUSIA COUNTY... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER OAK HILL...MOVING EAST AT 25 MPH. THE STORM WILL BE...NEAR ELDORA...THE INTRACOASTAL WATERWAYS AND APOLLO BEACH BY 750 PM EDT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. HEAVY RAINFALL WILL ALSO TEMPORARILY REDUCE VISIBILITY ON LOCAL ROADWAYS INCLUDING US 1. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. MOSES
The Melbourne radar (KMLB), 100 km away, was scanning. The volume nearest the first event began at 03:45 UTC.
1 hail. Local standard time, as filed.
Dime size (0.75 inch) hail fell briefly within Ocoee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173030.